Friday, February 22, 2008

Happening Ramblings....

2.23.08 update: I'm back! Barbara, sorry...I'm NOT takin' that stuff again. I could sell it on the street and fund Michael's college. Just kidding. I am very sensitive to medicines, so I'm limited on what I can take...guess that's why I started with the alternative stuff. Thanks to all of you for your kind comments. I feel pretty good today, so am painting an accent wall in my bedroom. Hope you all have a terrific weekend!
This will put a smile on your face:
Iraq dog saved by St. Pete Beach Marine gets a home - Bay News 9

2:45 pm update: Arrghhh! I've lost a whole day with being loopy with this drug! When will I learn?? I'm woozy and kind of nauseous...and I still hurt! Has anyone else tried Lyrica?

I've been here and there for a week or so. Right now, I'm not sure where I am. Went back to D.O. and they are checking my thyroid. We can't figure out if the lupus is still flaring, or it's the fibromyalgia. I'm just tired of them both.

He's got me trying Lyrica for the fibro, the Lyrica is a drug for nerve pain. They are finding that the pain of fibro starts in the brain...it's an abnormal brain reaction that cycles pain impulses round and round again. Lyrica is for neuropathy pain and shingle pain, but has been approved for fibro use.

All I know is every inch of my skin and muscle hurt all the time. No pity please...I'm used to it, but I get a little depressed when some of the pain is aleviated via scary drug usage when I want to FIND OUT WHAT CAUSES it and stop it! I know a lot of you can relate.

I woke up this morning with about 15% less pain, not really significant. I think he wants to see what is caused by fibro, and what is lupus. I wanted him to just check my ANA and see if the numbers went down or not. He didn't.

SO...I took that med last night, and I'll give it the ol' college try for a week...maybe. I'm so loopy now, I'm not sure. I could go back to sleep in a second. I don't know. Why don't we try to solve the cause, instead of putting a temporary bandaid over the illness?

The stuff that my Chinese doc gave me has definitely caused a feeling of well being, and I showed all of it to my D.O. He doesn't have a problem with any of it except the supplement with some DHEA in it. I did some research and a small amount of DHEA is supposedly helping Lupus patients; the problem is it has to be monitored greatly. OR the FDA and physicians are afraid something might cure a disease, and where would the monetary gain be there? Cynical, ain't I?

I'm in a quandry about what to do. My mood has been great as of late. That joy of the Lord thing really helps--and it's stayed! I worry less, I fear not. It's a happy place to be and I like it. I just keep expecting it to flow over physically and it hasn't. My right hip is causing me multitudes of problems, and my left seems to be wanting to be like my right. I have to literally pick my legs up to get into my car.

On the Robert side, we're having a blast. I'm so proud of who he has become, so responsible, disciplined, helpful, and respectful. He is in awe of his boy. We're all going out to dinner tonight, and he leaves Monday a.m. for Korea. It's been a great visit.

I haven't mentioned this, but if you haven't thought about adopting a soldier that is not receiving mail or care packages, please do. Google American Red Cross, Soldier Angels, whatever. You can't believe how good it feels to send a package that you KNOW will make a difference to some guy or gal over there that otherwise would be getting very little to nothing. It's like Christmas all over, for real. Try it. We're not sacrificing a thing here at home for this war. No matter how you feel about it...it's happening and our kids are over there...and some are coming home wounded, with terrible losses. And we go about our business like nothing has happened. Make a difference.
http://www.adoptasoldier.com/

http://www.soldiersangels.com/

I'm going to walk the dog now. I think.

10 comments:

Missy said...

Karen, I wish I could do more than pray for you. It is so hard to imagine you in pain - the image I hold is so energetic and cheerful, someone who pushes through anything. I know how you want to be humble and respect your doc, and yet...?? I pray the bandaid works for the moment until the miracle that works for good comes along. :)

Oh, and great links for the soldiers. The kids and I did it once. We should do it again, and again, and again til they come home.

I see you found my secret heresy pages, too. {c;

karen said...

Thanks, Missy, I get a little tired of being in this skin, but others have it worse. You think I should stick with the Chinese stuff? I'm thinkin'--heck, none of her stuff does this to me. I have to keep reading my words to make sure they are making sense.

Yes, I'm excited to read your secret pages!

Robert said...

hey karen- I am with missy, always when i read your posts or when you leave me comments or an email i have an image of a very active energetic and headstrong fighter!!! I think I saw on the news the other night a new way to help relieve pain with electric impulses or something always so good to read you karen and love what you share over at fff many blessings keep pouring down on you sweet friend and great idea linking the adopt a soldier!!!!

Barbara said...

Hi K!

I was wondering about Lyrica...let me know what you think after a week. I've been doing chiropractic and acupuncture but acup. is way too expensive for me right now.

Its great to hear about Robert doing so well!!! ENJOY!

I am going to adopt a solider this minute, I guess I didn't realize there were some out that that had no one writing them. Thats sad! I used to write a friend of mine a letter a week when he was deployed (Navy) and all the other sailors would give him a hard time cause he got so much mail :)

Pat said...

Karen: I hurt for you. Robert has you pictured right--you are all those things and more. I have some stuff ready to mail. One book is Nyland on Prayer. She has some strong things to say. I think I told you that after reading one part I was able to stop and cold and then a bout of dizzyness and nausea. I'm still in awe. My prayer is that God will highlight something for you. Miss you, my friend.

I was using another site for soldiers, but I'm going to try yours this time. A friend and I are planning an Easter box or two. Thanks for the info.

Kansas Bob said...

This nerve pain stuff is bad stuff.. Ann takes Neurontin for hers.. sometimes it works better than others. Ann was tested for an internal baclofen drug pump on Wednesday and it looks like she will be getting one.. good news/bad news.. anywho, I think that it will help with her drowsiness problem.

Didn't mean to shift focus Karen.. just want you to know that others can relate in a small way to your nerve pain.. this neurological stuff is so weird because.. despite all of the research dollars thrown at these diseases.. medical science still seems light-years away from a cure.

Glad that Robert had a good leave!

karen said...

Robert and Barbara, thank you so much--Barbara, I'm just sensitive to meds. You might do alright--it did cut some pain immediately.

Pat, you rock. .thanks!I know you've had some bouts of vertigo.

KB--I have an idea, but not fully, I know, about how Ann is suffering. I know that she and you bear it well. Thanks for understanding and encouraging.

Robert said...

karen- I had a severe flu a few years ago, a side effect was all of a sudden i became dizzy anytime i moved!!! I was finr if i kept still my head facing forward, lasted 3 weeks it was so scary i thought maybe it was going to be permnanent!!! Thank your for your courageous and cheerful spirit my friend!!!

Sherry said...

Hi Karen, It's good to see you're back. I feel I got to know you a little from reading your thoughtful comments on "Prodigal Daughter". The last time I checked here you were still working on cleaning out your art studio!

I tried Lyrica over two years ago, "off-label", per my doctor, and before it came out as a possible help for fibromyalgia. The only side effect I had was blurred vision. I was so desparate for some relief of pain, that I even thought about giving up reading for awhile, if it helped at all! Well, that's crazy, & of course, I stopped the medicine, but I understand the frustations of so many of us dealing with chronic conditions searching for a remedy.

Adopting a soldier is a good idea. I live near two Army bases, & there is a great deal of local support for our soldiers. I signed up for soldier to send pkgs. & letters to, but never heard back from him, then signed up for 2nd name. Your mention of this, prompts me to follow up on my good intentions & not wait for someone to get back with me!

karen said...

Hey, Robert...I know the fear that something is permanent. 3 weeks of dizziness would terrify me! Glad you're okay, and always love to "see" ya!
Thanks, Sherry, for comments and dropping by. Do you have a blog?